Seizure risk. It's because buproprion (wellbutrin) can lower one's 'seizure threshold, ' which means an increase risk of seizures. Eating disorders, especially bulimia nervosa are also associated with an increased risk of having a seizure stemming from loss of electrolytes and ph imbalanced due to vomiting. Taking too much buproprion can cause seizures as well. That's the reason.
I read that ppl who have had eating disorders should not take wellbutrin (bupropion).I was anorexic but hv maintained healthy body weight for 6 years. Is it safe?
Wellbutrin (bupropion) ; Safety. There may be an increased risk of seizures in patients with certain eating disorders. If one has recovered from their eating disorder and maintains an appropriate weight, i will usually go ahead and prescribe wellbutrin, (bupropion) if it is clinically indicated. You should see a board certified psychiatrist for this. Good luck. Read more...